Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suggest treatment for chronic dry eyes

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4905 Questions
Question
I have had "dry eye" for decades, but in the past two weeks, I have woken up with beet red eyes and pockets of swelling below each eye. Also the eyelids are swollen. They burn and are even dryer.

I am: 1) using warm compresses 2x day, 2) using lotemax (every other night since I am not sure if it is helping/hurting), 3) not wearing makeup, 4) using Omega 3 and Lutein supplements.

Needless to say I cannot go to work since my face is all puffy and eyes red. No, I do not drink or smoke.
Tue, 24 Apr 2018 in Vision and Eye Disorders
 
 
Answered by Dr. Albana Sejdini 8 hours later
Brief Answer:
Eye specialist to consult as soon as possible

Detailed Answer:
Hi,

I am sorry for the eye problems you are facing.

The horrible swelling in the eyes are due to infection. You are treating inflammation (red eye) with lotamax and dryness with systane. Unfortunately they won't treat inflection. You need prescription antibiotics as oral drops and orally.

So, immediate consultation with ophthalmologist (eye specialist) is highly recommended before things get worse. Go to ER if cannot manage to see eye specialist immediately.

Wish fast recovery.
Dr.Albana
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for chronic dry eyes 17 hours later
Thank you. Once again I woke up with swollen eyes and it is clear that the tear ducts are inflamed. I will go to the doctor.
 
 
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer:
The best thing you can do, meanwhile rinse eyes with camomile tea

Detailed Answer:
Ok then, let me know how it goes.

Go to ER if cannot see ophthalmologist immediately.
Wish fast recovery.
Dr.Albana
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor